MAUDE Adverse Event Report: EXACTECH, INC. ACUMATCH A SERIES; ACUMATCH GXL 15 DEG +5 LAT LINER 28MM SZ G

EXACTECH, INC. ACUMATCH A SERIES; ACUMATCH GXL 15 DEG +5 LAT LINER 28MM SZ G
Model Number 138-28-27
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending engineering evaluation.Concomitant medical device(s): cocr fem head 28mm +7 offset 12/14 (cn: 142-28-07, sn: (b)(4)).
 
Event or Problem Description
On (b)(6) 2019 this patient had a second revision surgery.The surgeon did this revision because the patient woke up in bed and found hip was dislocated.The surgeon opened the joint in standard fashion.The surgeon decided to remove the liner and head.The surgeon then put the same liner back in and put a +10 head in to give the patient more leg length.This made the patient stable.The surgeon then closed the joint in standard fashion.The patient left the operating room in stable condition and is expected to have a good outcome.Hospital did not release implants to be returned to exactech.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted on (b)(6) 2019 this patient had a second revision surgery.This revision was due to the patient woke up in his bed and his hip was dislocated.The surgeon decided to remove the liner and head and put the same liner back in with a +10 head in to give the patient more leg length.This made the patient stable.The patient left the or in stable condition and is expected to have a good outcome.Hospital did not release implants to be returned to exactech.In a review of the labeling and ifu 700-096-004 rev.N, the patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses, and follow the written instructions of the physician with respect to follow-up care and treatment.Upon review of the available information, there is no evidence that this is a device related malfunction and there is no allegation against the device.Implantation of a total joint could result pain, infection, or loosening of total joint hardware.The most likely cause of the reported event is patient condition.(d11) concomitant device(s): - cocr fem head 28mm +7 offset 12/14 (cn: (b)(4), sn: (b)(6)) no information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: b4, b5, d10, g4, g7, h1, h2, h3, h6, and h7.
 
Event or Problem Description
On (b)(6) 2019 this patient had a second revision surgery.This revision was due to the patient woke up in his bed and his hip was dislocated.The surgeon decided to remove the liner and head and put the same liner back in with a +10 head in to give the patient more leg length.This made the patient stable.The patient left the or in stable condition and is expected to have a good outcome.Hospital did not release implants to be returned to exactech.Upon review of the available information, there is no evidence that this is a device related malfunction and there is no allegation against the device.Implantation of a total joint could result pain, infection, or loosening of total joint hardware.The most likely cause of the reported event is patient conditions.Original left total hip arthroplasty, male patient, (b)(6) 2005.This patient had a revision surgery (b)(6) 2017 due to reason not reported.Revised a (cn: (b)(4), sn: (b)(6)) 28mm +5 femoral head and (cn: (b)(4), sn: (b)(6)) 28mm size g liner.A search of the complaint has found that this revision was not reported to exactech.Therefore the case will be captured in case (b)(4).

Brand Name
ACUMATCH A SERIES
Common Device Name
ACUMATCH GXL 15 DEG +5 LAT LINER 28MM SZ G
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9184456
Report Number1038671-2019-00509
Device Sequence Number449717
Product Code JDI
UDI-Device Identifier10885862024602
UDI-Public10885862024602
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K051556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/26/2020
Device Model Number138-28-27
Device Catalogue Number138-28-27
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR